MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION OPTICROSS? HD; CATHETER, ULTRASOUND, INTRAVASCULAR

BOSTON SCIENTIFIC CORPORATION OPTICROSS? HD; CATHETER, ULTRASOUND, INTRAVASCULAR
Model Number H74939352040
Medical Device Problem Code Poor Quality Image (1408)
Health Effect - Clinical Codes Air Embolism (1697); Cardiac Arrest (1762); Non specific EKG/ECG Changes (1817); Reduced Blood Flow (4598)
Date of Event 04/24/2025
Type of Reportable Event Death
Additional Manufacturer Narrative
G4: premarket / 510(k) # k173284, k213593.
 
Event or Problem Description
It was reported that a patient death occurred.The stenosed target lesion was located in the distal left main coronary artery.The opticross hd imaging catheter was advanced for intravascular ultrasound (ivus) of the target lesion.As the physician attempted to pass the ivus catheter across the lesion, imaging was activated and an artifact was observed on the screen.The technician was asked whether flushing was occurring, and they confirmed that it was.The technician was then instructed to stop flushing, and the physician and technician decided to remove and re-prep the catheter.The physician noted elevated st-segments, and contrast injection revealed a slow-flow phenomenon.A decision was made to aspirate the left anterior descending artery (lad).Aspiration was performed, which restored some flow to the proximal lad.However, the patients condition worsened, and they went into cardiac arrest with pulseless electrical activity (pea).Cardiopulmonary resuscitation (cpr) was initiated, and a percutaneous left ventricular assist device (lvad) was inserted.Coronary angiography performed after impella placement showed normal coronary flow.Despite efforts, the patient died following a prolonged pea arrest.Post-procedure inspection of the catheter revealed air in the clear lumen.It was noted that the supplied extension tubing had not been used; instead, tubing from a different manufacturer had been connected to the boston scientific stopcock and syringes.The physician believed that improper catheter preparation led to an air embolism.The procedure was not completed due to this event.
 
Additional Manufacturer Narrative
The device was returned for analysis.Visual inspection revealed no issues, and the device appeared to be in good condition.The flushing accessories were not returned for analysis.Functional inspection of the motor drive unit (mdu) and ilab system showed that the catheter flushed normally when the telescope was fully retracted and fully advanced.An impedance test showed no electrical issues.A clear square image appeared on the ilab system during image characterization testing.During the flush test, no air bubbles remained inside the catheter after flushing, and no signs of leakage were observed.G4: premarket / 510(k) # k173284, k213593.H6 impact codes: corrected.
 
Event or Problem Description

Brand Name
OPTICROSS? HD
Common Device Name
CATHETER, ULTRASOUND, INTRAVASCULAR
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
mark mischke
4100 hamline ave n
arden hills, MN 55112
7634941632
MDR Report Key22074303
Report Number2124215-2025-31098
Device Sequence Number9394200
Product Code OBJ
UDI-Device Identifier08714729960737
UDI-Public(01)08714729960737(17)250824(10)34705159
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K173284
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/31/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/24/2025
Device Model NumberH74939352040
Device Catalogue NumberH74939352040
Device Lot Number0034705159
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/24/2025
Supplement Date Received by Manufacturer07/08/2025
Initial Report FDA Received Date05/22/2025
Supplement Report FDA Received Date07/31/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/24/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient SexMale